Q. What is the best time of the day to take Ciprolic?
Ciprolic can be taken at anytime of the day but preferably should be taken at the same time each day so that you remember to take it. It is usually prescribed once daily and should be taken after meals. If the dose exceeds 300 mg or if your stomach is upset, you can take it in divided doses as advised by your doctor.
Q. Why do I still get gout while taking Ciprolic?
If you have started taking Ciprolic, you may experience an increase in attacks of gout (severe pain, swelling, and redness). However, these attacks usually become shorter and less severe after several months of therapy. The possible reason for increased attacks could be gradual breakdown of uric acid crystals, causing fluctuations in uric acid levels in the blood. To prevent such painful events, your doctor may advise to take colchicine with Ciprolic, as it can suppress the gouty attacks.
Q. How long does it take for Ciprolic to lower uric acid levels?
It may take several months before you start feeling better or notice any significant reduction in attacks of gout (severe pain, swelling, and redness). Initially after starting Ciprolic you may experience gouty attacks. Continue taking Ciprolic even if you do not experience any considerable relief from the attacks. Do not stop taking Ciprolic without consulting your doctor. Your doctor will prescribe you another medicine along with Ciprolic to prevent the initial attacks. It may take up to years for the body to completely get rid of all uric acid crystals.
Q. What if I take alcohol while taking Ciprolic?
You should refrain yourself from consuming alcohol while taking Ciprolic as this could make your condition worse. Also, you should avoid all foods that are rich source of proteins as it will help to prevent attacks of gout. Consult your doctor for a detailed list of food items which need to be avoided. It is also recommended that you drink at least 8 glasses of water or other fluids while taking Ciprolic, unless your doctor has advised otherwise.
Q. Does Ciprolic cause drowsiness?
Yes, Ciprolic may cause drowsiness in some people. It can even make you feel giddy (dizzy) or you may have problems with coordination. It would be best to avoid driving or operating machinery if you experience these side effects. However, if it is unavoidable then extreme caution should be exercised while performing such tasks.
Information last updated by Dr. Varun Gupta, MD Pharmacology on 18th Feb 2020. The medicine details are for information purpose only. Consult a doctor before taking any medicine.